Alert archive / Kentucky / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 25, 2018, 1:52 PM CDT for Marshall County, Kentucky. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 1:52 PM CDT (18:52 UTC)
- Expired
- May 25, 2018, 3:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Marshall County, KY
The radar
The Paducah radar (KPAH), 59 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618
WGUS53 KPAH 251852
FFWPAH
KYC157-252045-
/O.NEW.KPAH.FF.W.0008.180525T1852Z-180525T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
152 PM CDT FRI MAY 25 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southeastern Marshall County in western Kentucky...
* Until 345 PM CDT.
* At 152 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Aurora.
Additional rainfall amounts of over an inch are possible in the
warned area.
LAT...LON 3675 8830 3688 8828 3691 8818 3689 8817
3680 8813 3676 8811 3675 8811
$$
SP1 follow-up statement
413
WGUS73 KPAH 251949
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
249 PM CDT FRI MAY 25 2018
KYC157-252045-
/O.CON.KPAH.FF.W.0008.000000T0000Z-180525T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall KY-
249 PM CDT FRI MAY 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHEASTERN MARSHALL COUNTY...
At 245 PM CDT, Doppler radar indicated heavy rain from thunderstorms
had largely moved out of this area. However, any additional rain on
top of over 2 inches of rain that has fallen may lead to flooding
issues.
Some locations that will experience flooding include...
Aurora.
LAT...LON 3675 8830 3688 8828 3691 8818 3689 8817
3680 8813 3676 8811 3675 8811
$$
SPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:39 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 25, 12:39 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1239 PM CDT Fri May 25 2018 .UPDATE... Issued at 1239 PM CDT Fri May 25 2018 The CAM guidance has not been kind so far today. This midday convective development is earlier and has more coverage than anticipated even for later this afternoon. Expect the showers and storms to bounce around on outflows for much of the afternoon. A line has developed to west of our region over Missouri and it should slowly progress through southeast Missouri and southwest Illinois through the afternoon. All CAM guidance wipes it out by sunset as it reaches west Kentucky. This early scattered development may rob that line of needed instability, so it may not hold together as much as previously expected based on CAM guidance. The AVIATION section has been updated for the 18Z TAF issuance. && .SHORT TERM...(Today through Sunday night) Issued at 249 AM CDT Fri May 25 2018 Mid tropospheric ridging will continue to break down over the next 24 hours, depicted by 50 meter height falls and the evolution of a trof over the Great Lakes, extending south across the Mississippi Valley. Return flow combined with embedded disturbances aloft will result in a chance of convection today through Saturday. Better moisture moves east, drying us out Saturday night. Small chance of convection Sunday across the southeast 1/2 of our CWFA. Temperatures will remain above normal. .LONG TERM...(Monday through Thursday) Issued at 249 AM CDT Fri May 25 2018 We continue to track the differing solutions of a developing tropical system in the Gulf of Mexico early next week. Models are still trying to obtain a beat on this system, but by 12Z Monday, the upper level low is forecast to be near Mobile Bay. The forecast for Memorial Day will hinge on how quickly this system moves northward through the day. Right now, it appears as though the morning should be free of any rain. However, by afternoon, indications are that the system could be far enough north to warrant a low chance for storms across at least west KY and maybe southwest IN...as moisture spirals around the northern periphery of the upper low. The GFS appears to be the most aggressive in lifting the system northward Monday night. The ECMWF/Canadian keep the system farther south in either southeast MS or southern AL through 12Z Tuesday. This would effectively keep the area mainly dry Monday night. On Tuesday, as the slower models finally lift the system far enough north to impact our area, we will see a better chance for some precipitation. However, it still appears as though west KY will have the best chances given the current model guidance. This trend will continue into Tuesday night as well. By Wednesday, the main impact areas should remain the eastern and/or southeastern sections of the CWA. Again, POPs will remain below the likely category for most areas but will maintain higher POPs in these aforementioned locations. By Wednesday night, we will see the system finally moving east and lingering POPs are needed in our far eastern counties. However, the upper flow continues to look unsettled and therefore low POPs will be needed even as we head into Wednesday night and Thursday. High temperatures will generally be in the mid to upper 80s on most days, cooler where more widespread cloudiness and precipitation ends up obviously, but we will further tailor the temp forecast as we gain a better idea on the movement of this tropical system. However, Memorial Day does look pretty warm and humid with heat index values running between 90-95 degrees. && .AVIATION... Issued at 1239 PM CDT Fri May 25 2018 The TAFs are basically a convective forecast today. KPAH and KCGI have a good chance of experiencing a TSRA this afternoon, while KEVV and KOWB may stay just east of the activity today. The convection should die off by sunset, and then we will be watching for new development mainly in the east late Saturday morning. KEVV and KOWB will be the most likely to see a TSRA Saturday. If a site gets significant rainfall this afternoon, some fog potential will exist late tonight if skies can clear out sufficiently. Too much uncertainty to add to the forecast at this time. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS AVIATION...DRS
Hazardous weather outlook, May 25, 3:28 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 328 AM CDT Fri May 25 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 328 AM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of thunderstorms. Frequent lightning, locally heavy rain and gusty winds will be possible with stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms through the period. Frequent lightning, locally heavy rain and gusty winds will be possible with stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:32 PM CDT | Areal Flood Warning | PAH | Graves, McCracken | 58 min |
| May 25, 4:09 PM CDT | Flash Flood Warning | PAH | Ballard | 111 min |
Nearby
Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.